Symptoms of Prostatitus, still persistant for months after stopping Fin.

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?
USA
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Reddit

What is your current age, height, weight?
30/5’7/170 LBS.

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1mg/day.

What condition was being treated with the drug? Hair loss.

For how long did you take the drug (weeks/months/years)? About 6 or 7 months.

How old were you, and WHEN (date) did you start the drug? 28

How old were you when you quit, and WHEN (date) did you quit? 29 not exactly sure the date when I quit.

How did you quit (cold turkey or taper off)? Taper off.

How long into your usage did you notice the onset of side effects? I’d say within a couple of hours I felt a sensation coming from the scrotum. Not painful, they felt I guess “heavier” than usual is best I can describe it. Of course, I listened to the people online that said “side effects will go away within a month” and pushed through it instead of listening to my body.

What side effects did you experience that have yet to resolve since discontinuation? Symptoms of prostatitus. I get bad lower back pain and pain from sitting down for periods over 30 minutes. Never had any back issues or prostate issues before finasteride.

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought (this has gone away after stopping)
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
[x ] Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
[x ] Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
[x ] Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)
As stated above, lower back pain and pain while sitting.

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Tried a round of antibiotics from primary doctor, didn’t help. So now I’m just focusing on eating better and working out more.

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

So for a more in depth explanation without going into too much detail is I took Fin for about 6 months for hair loss. To be honest, my hair got worse while on Fin so all I had to show for it after 6 months of treatment was terrible lower back pain, and I couldn’t sit for more than 30 minutes without being in pain.

The only other issue I had was when I first started the drug, erections felt harder to get(don’t know if this was in my mind) but one time I also woke up with a painful erection which never happened before.

Everything else seems normal, no difficulty urinating, or ejaculating but the lower back pain has severely damaged my quality of life, I can barely bend over for more than a few seconds now before my lower back pain feels like it’s giving out. I’m in decent shape, I’ve never had any real physical issues until Fin.

Not sure what to do at this point except keep waiting for a miracle and hope I can recover as there doesn’t seem to be much information regarding fin wrecking the prostate.

Hi @DouglasBuck

Welcome, and I’m sorry to hear this has happened to you. It is completely unacceptable that here we are in 2021 and this is still happening to a subset of men.

Many patients do experience improvements over time. For some, there are more improvements than others, but for me I noticed the biggest improvements around the 12-18 month mark. Hang in there and be patient.

Also, when you have a chance, could you please complete our patient survey? It will be very helpful with our research efforts.

Reach out if you ever need to chat.

Best,
Mitch